Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 82, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 18, 2014, 9:29 PM EDT for Appomattox County, Campbell County, Virginia. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2014, 9:29 PM EDT (01:29 UTC)
- Expired
- Jun 18, 2014, 10:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Appomattox County, VA, Campbell County, VA
The radar
The Roanoke radar (KFCX), 140 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 950 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
458
WUUS51 KRNK 190129
SVRRNK
VAC011-031-190230-
/O.NEW.KRNK.SV.W.0082.140619T0129Z-140619T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
929 PM EDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
* UNTIL 1030 PM EDT
* AT 929 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CONCORD...
MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
APPOMATTOX...
CONCORD...
RUSTBURG...
PAMPLIN CITY...
AND EVERGREEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3727 7868 3725 7868 3722 7873 3723 7878
3720 7880 3721 7909 3739 7903 3746 7870
3743 7868 3741 7864 3739 7863 3739 7860
3733 7861
TIME...MOT...LOC 0129Z 266DEG 14KT 3732 7899
HAIL...<.75IN
WIND...60MPH
$$
163 follow-up statements
133
WWUS51 KRNK 190145
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
945 PM EDT WED JUN 18 2014
VAC011-031-190230-
/O.CON.KRNK.SV.W.0082.000000T0000Z-140619T0230Z/
CAMPBELL VA-APPOMATTOX VA-
945 PM EDT WED JUN 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR
NORTHEASTERN CAMPBELL AND APPOMATTOX COUNTIES...
AT 945 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPOUT
SPRING...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
APPOMATTOX...
CONCORD...
PAMPLIN CITY...
EVERGREEN...
AND SPOUT SPRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3727 7868 3725 7868 3722 7873 3723 7878
3720 7880 3724 7906 3739 7903 3746 7870
3743 7868 3741 7864 3739 7863 3739 7860
3733 7861
TIME...MOT...LOC 0145Z 255DEG 16KT 3729 7893
HAIL...<.75IN
WIND...60MPH
$$
16064
WWUS51 KRNK 190204
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1004 PM EDT WED JUN 18 2014
VAC031-190213-
/O.CAN.KRNK.SV.W.0082.000000T0000Z-140619T0230Z/
CAMPBELL VA-
1004 PM EDT WED JUN 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN CAMPBELL COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3733 7861 3727 7868 3725 7868 3722 7874
3723 7886 3725 7888 3724 7892 3736 7898
3737 7898 3743 7868 3741 7864 3739 7863
3739 7860
TIME...MOT...LOC 0203Z 261DEG 13KT 3731 7881
$$
VAC011-190230-
/O.CON.KRNK.SV.W.0082.000000T0000Z-140619T0230Z/
APPOMATTOX VA-
1004 PM EDT WED JUN 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR
APPOMATTOX COUNTY...
AT 1003 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EVERGREEN...
MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
APPOMATTOX...
PAMPLIN CITY...
HIXBURG...
EVERGREEN...
AND SPOUT SPRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3733 7861 3727 7868 3725 7868 3722 7874
3723 7886 3725 7888 3724 7892 3736 7898
3737 7898 3743 7868 3741 7864 3739 7863
3739 7860
TIME...MOT...LOC 0203Z 261DEG 13KT 3731 7881
HAIL...<.75IN
WIND...60MPH
$$
16979
WWUS51 KRNK 190230
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1030 PM EDT WED JUN 18 2014
VAC011-190238-
/O.EXP.KRNK.SV.W.0082.000000T0000Z-140619T0230Z/
APPOMATTOX VA-
1030 PM EDT WED JUN 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR
APPOMATTOX COUNTY WILL EXPIRE AT 1030 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED
TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN
ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK
PAGE AND ON TWITTER.
LAT...LON 3733 7861 3727 7868 3725 7868 3722 7874
3723 7886 3725 7888 3724 7892 3736 7898
3737 7898 3743 7868 3741 7864 3739 7863
3739 7860
TIME...MOT...LOC 0226Z 266DEG 14KT 3731 7881
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:14 PM EDT, 6 hours 15 minutes earlier.
Area forecast discussion, Jun 18, 3:14 PM EDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 314 PM EDT WED JUN 18 2014 .SYNOPSIS... HIGH PRESSURE WILL START TO SHIFT SOUTHEAST THROUGH TONIGHT...WHILE A BACKDOOR FRONT ENTERS THE AREA BY THURSDAY AFTERNOON. THE FRONT THEN MEANDER OVER THE AREA THROUGH THE WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... AS OF 230 PM EDT WEDNESDAY... OVERALL NOT MUCH CHANGE TO THE GOING FORECAST. HOT THIS AFTERNOON AND SOMEWHAT AGAIN TOMORROW...ALTHOUGH TOMORROW MAY SEE MORE CLOUDS AS BACKDOOR FRONT AND UPSTREAM CONVECTION ALLOW FOR MORE ORGANIZED BROAD CONVERGENCE...ESPECIALLY OVER THE NRN AND WRN CWA. FOR THE REST OF THE AFTERNOON INTO THE EVENING THERE WILL BE ISOLATED SHRA/TSRA EVERYWHERE...WITH LATEST LOCAL WRF FAVORING A LITTLE MORE COVERAGE FROM THE NEW RIVER VALLEY AND SRN WV SOUTH INTO THE NC FOOTHILLS...BEFORE DIMINISHING THE STORMS THIS EVENING. OVERNIGHT...THE UPPER RIDGE FLATTENS AND SHIFTS MORE OVER THE SOUTHEAST COAST WHILE STRONG SHORTWAVE SEEN OVER WI/MI THIS AFTERNOON PUSHES SOUTHEAST INTO THE ERN OHIO VALLEY LATE. MODELS SHOWING SOME SHOWERS AND STORMS HEADING TOWARD SE WV BY DAWN. FOG WILL BE LIMITED DUE TO CLOUD COVER BUT EXPECT SOME VALLEY FOG IN THE MORNING. THURSDAY...AFOREMENTIONED SHORTWAVE AND CONVECTION WEAKENS AS ITS SLIDES SOUTH AND EAST OVER THE VAS. MOST OF THE DYNAMICS STAYS ACROSS NRN VA INTO MD/PA WHILE SLIVER OF VORT ADVECTION WILL MOVE INTO THE REGION BY MIDDAY. THINK POPS WILL BE HIGHER OVER SE WV...SHENANDOAH VALLEY AND EAST TO LYH/BUCKINGHAM THURSDAY AFTERNOON...WHILE THE SRN SECTIONS OF THE CWA WILL BE MORE IN LINE FOR ISOLATED/SCATTERED STORMS. SVR POTENTIAL IS THERE GIVEN INSTABILITY...BUT WILL BE ISOLATED. HIGHS THURSDAY WILL BE SOMEWHAT LOWER IN THE WEST AND NORTH PER CLDS AND PRECIP WITH LOWER TO MID 80S ALLEGHANY HIGHLANDS/GREENBRIER AND NC MTNS...WHILE THE NRV AND MTN EMPIRE HEAT UP TOWARD THE MID TO UPPER 80S...AND ROA SOUTHEAST TO THE PIEDMONTS OF VA/NC WARM TO THE LOWER TO MID 90S. DO NOT FORESEE RECORD HIGHS BEING SET...BUT BCB/LWB MAY GET WITHIN A COUPLE DEGREES IF CLOUD COVER AND STORMS ARE DELAYED. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... AS OF 253 PM EDT WEDNESDAY... A SLOW MOVING BACK DOOR FRONT WILL BE NEAR THE MASON-DIXON LINE WHILE A LEE TROUGH IS DRAPED ACROSS THE COASTAL PIEDMONT THURSDAY EVENING. CONVECTION ALONG THE BACK DOOR FRONT MAY HELP TO DEVELOP A SURFACE REFLECTION OVER THE MID ATLANTIC. AS THIS REFLECTION DRIFTS OFF SHORE THURSDAY NIGHT INTO FRIDAY MORNING...THE SURFACE BOUNDARY SHOULD TRACK (GFS) INTO NORTHERN NORTH CAROLINA. JUST A LITTLE LEERY THAT THIS BOUNDARY WILL TRAVEL THAT FAR SOUTH ESPECIALLY WITH THE 85H THETA-E BOUNDARY REMAIN WELL TO THE NORTH OF THE FORECAST AREA. IF THE SURFACE BOUNDARY DOES ENTER THE RNK PIEDMONT...IT MAY WASHOUT UNDER HOT SUMMER SUN. AT LEAST INTO THE EARLY AFTERNOON ...INSTABILITIES WILL BE LOW EAST OF THE BLUE RIDGE WITH A POSSIBLE LIGHT EASTERLY FLOW. THIS EASTERLY FLOW AND MODEST INSTABILITIES OVER THE MOUNTAINS SHOULD GENERATE AFTERNOON THUNDERSTORMS FRIDAY IN THE WEST. WILL ALSO NEED TO KEEP AN EYE ON THE OHIO VALLEY LATE FRIDAY AFTERNOON INTO THE OVERNIGHT HOURS AS A POSSIBLE MESOSCALE COMPLEX COULD TRACK NEAR THE AREA WITH 5H ISOHYPSE ORIENTED NW-SE. IF SUCH A DISTURBANCE SHOULD DEVELOP FRIDAY AFTERNOON...IT SHOULD TRACK CLOSE TO THE 85H THETA-E BOUNDARY WHICH IS NORTH OF THE AREA. JUST BEING IN THE VICINITY OF THIS DISTURBANCE...SCATTERED STRONG CONVECTION COULD LINGER THROUGH FRIDAY NIGHT. THIS DISTURBANCE IS EXPECTED TO PASS OVER VIRGINIA SATURDAY MORNING. SHOWERS ARE LIKELY SATURDAY AS THIS SYSTEM TRACKS TO THE CAROLINA SHORE. TEMPERATURES WILL REMAIN 5F-10F WARMER THAN NORMAL ON FRIDAY. TEMPERATURES SLIGHTLY COOLER ON SATURDAY BUT STILL REMAINING WARMER THAN NORMAL. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 300 PM EDT WEDNESDAY... FOLLOWING SATURDAY DISTURBANCE...UPPER LEVEL FLOW BECOMES ZONAL. THE LOWER BOUNDARY LAYER FLOW WILL RETURN TO THE SOUTH AND BY THE AFTERNOON...PULSE STORMS WILL DEVELOP. THIS PATTERN OF AFTERNOON AND EVENING THUNDERSTORMS WILL PERSIST THROUGH WEDNESDAY AND POSSIBLY INTO THE END OF THE WEEK. LOOKING BEYOND THE EXTENDED...A COLD FRONT MAY CLEAR THINGS OUT BY NEXT WEEKEND. TEMPERATURES WILL REMAIN WARM AND MUGGY UNTIL THIS COLD FRONT PASSES EAST OF THE AREA. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... AS OF 140 PM EDT WEDNESDAY... ISOLATED CONVECTION EXPECTED AGAIN THIS AFTERNOON...WITH MOST FAVORED LOCATIONS BEING SRN WV/SW VA INTO SOUTHSIDE VA. FOR TAFS...HAVE VCTS IN AT BLF/BCB/ROA AND DAN. THINK CONVECTION WANES EARLY EVENING. MAINLY LOOKING AT VFR SCT TO BKN CU/TCU WITH SOME CBS. TONIGHT...SYSTEM UPSTREAM OVER NRN IL/INDIANA MAY SPILL MORE CLOUDS TOWARD THE MTNS BY DAWN WHICH COULD PRECLUDE ANY FOG FORMATION...THEREFORE LEFT FOG OUT OF LWB. THINK BCB WILL SEE A PERIOD OF MVFR VSBYS AROUND 09-12Z...BEFORE CLOUDS MOVE IN. THURSDAY MORNING...THINK SHRA/TSRA WILL BE CLOSING IN ON SE WV SO ADDED VCTS BACK IN AT LWB/BLF AROUND 15Z. EXTENDED AVIATION DISCUSSION... A BACKDOOR FRONT DIPS SOUTH TOWARD THE AREA FROM THE MASON-DIXON LINE THURSDAY AFTERNOON WHICH WILL INCREASE THE RANGE OF STORMS INTO MORE SCATTERED AND MULTICELLULAR AS OPPOSED TO PULSE. THE FRONT IS EXPECTED TO PRODUCE BETTER COVERAGE THROUGH THU NIGHT AND POTENTIALLY INTO FRIDAY. A WEAK FLOW PATTERN HOLDING OVER THE WEEKEND WILL KEEP THE STORM CHANCES EACH AFTERNOON THROUGH EARLY EVENING SAT/SUN. AREAS OF IFR FOG REMAIN POSSIBLE EACH LATE NIGHT/EARLY MORNING... PARTICULARLY IN AREAS THAT SEE RAIN THE PREVIOUS AFTERNOON. THE MOST OPTIMAL FLIGHT CONDITIONS EACH DAY SHOULD BE IN THE MID TO LATE MORNING AFTER FOG/LOW CLOUDS LIFT AND BURN OFF...AND BEFORE AFTERNOON CONVECTION REDEVELOPS. && .CLIMATE... AS OF 300 PM EDT WEDNESDAY... LOCATIONS RECORD HIGHS TODAY (6/18) ROANOKE 97/1925 LYNCHBURG 96/1944 DANVILLE 96/2007 BLACKSBURG 88/2007 TIED AS OF 300 PM TODAY BLUEFIELD 90/2007 LEWISBURG 88/2007 TIED AS OF 300 PM TODAY && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WP NEAR TERM...WP SHORT TERM...RCS LONG TERM...RCS AVIATION...AMS/PM/WP CLIMATE...WP
Hazardous weather outlook, Jun 18, 12:03 PM EDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1203 PM EDT WED JUN 18 2014 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-191615- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 1203 PM EDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON. SOME OF THESE COULD BECOME STRONG TO SEVERE WITH DAMAGING WIND GUSTS AND HAIL. ALSO...SLOW MOVING STORMS COULD PRODUCE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE A THREAT OF STORMS EACH DAY..WITH THE GREATEST COVERAGE THURSDAY THROUGH SATURDAY. EACH DAY...THERE WILL BE A THREAT OF STRONG TO SEVERE STORMS...ALONG WITH ISOLATED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 6:29 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 629 PM EDT WED JUN 18 2014 VAZ016-017-032-182300- FLOYD VA-PATRICK VA-CARROLL VA- 629 PM EDT WED JUN 18 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTH CENTRAL FLOYD COUNTY IN SOUTHWEST VIRGINIA... CENTRAL PATRICK COUNTY IN SOUTHWEST VIRGINIA... EAST CENTRAL CARROLL COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 700 PM EDT * AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MEADOWS OF DAN...MOVING TO THE EAST AT 10 MPH. * WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... STUART... WOOLWINE... LAUREL FORK... BUFFALO RIDGE... AND MEADOWS OF DAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3669 8063 3677 8052 3684 8013 3658 8025 TIME...MOT...LOC 2226Z 274DEG 9KT 3673 8046 16
Special weather statement, Jun 18, 7:07 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
707 PM EDT WED JUN 18 2014
VAZ016-182345-
CARROLL VA-
707 PM EDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 745 PM EDT
* AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FANCY GAP...MOVING TO THE EAST AT 10
MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
CANA...
FANCY GAP...
PIPERS GAP...
GLADESBORO...
AND WOODLAWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3664 8084 3672 8084 3675 8058 3665 8060
3660 8063 3659 8062 3656 8061
TIME...MOT...LOC 2305Z 278DEG 9KT 3668 8075
16Special weather statement, Jun 18, 7:46 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
746 PM EDT WED JUN 18 2014
VAZ034-190015-
BEDFORD VA-
746 PM EDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WEST CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 815 PM EDT
* AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MONTVALE...MOVING TO THE EAST AT 10 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
BEDFORD CITY...
MONTVALE...
AND THAXTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR
ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3725 7946 3727 7977 3737 7979 3738 7977
3745 7948
TIME...MOT...LOC 2344Z 264DEG 10KT 3734 7970
16Special weather statement, Jun 18, 8:23 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 823 PM EDT WED JUN 18 2014 VAZ034-190100- BEDFORD VA- 823 PM EDT WED JUN 18 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 900 PM EDT * AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR THE CITY OF BEDFORD...MOVING TO THE EAST AT 10 MPH. * WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BEDFORD CITY... GOODE... AND THAXTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS HAS BEEN SHOWING SIGNS OF WEAK ROTATION AND MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3728 7964 3739 7967 3743 7935 3727 7933 TIME...MOT...LOC 0018Z 266DEG 10KT 3734 7956 16
Local storm report, Jun 18, 9:03 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
903 PM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG THAXTON 37.35N 79.63W
06/18/2014 BEDFORD VA 911 CALL CENTER
REPORT OF TREES DOWN
&&
MBSSpecial weather statement, Jun 18, 9:07 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
907 PM EDT WED JUN 18 2014
VAZ035-045-190145-
AMHERST VA-CAMPBELL VA-
907 PM EDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTH CENTRAL AMHERST COUNTY IN CENTRAL VIRGINIA...
NORTHERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
* UNTIL 945 PM EDT
* AT 907 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FOREST...MOVING TO THE EAST AT 25 MPH.
* WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. VERY
HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
LYNCHBURG CITY...
CONCORD...
EVINGTON...
RUSTBURG...
AND MADISON HEIGHTS.
THIS INCLUDES LIBERTY UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3721 7934 3739 7924 3741 7925 3743 7925
3743 7927 3745 7927 3745 7924 3746 7922
3748 7905 3728 7894
TIME...MOT...LOC 0105Z 253DEG 21KT 3734 7931
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:23 PM EDT | Special Weather Statement | RNK | Bedford | 37 min |
| Jun 18, 8:33 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 57 min |
| Jun 18, 9:07 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 38 min |
| Jun 19, 11:49 AM EDT | Special Weather Statement | RNK | Alleghany, Bath | 56 min |
| Jun 19, 12:35 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Amherst, Bedford, Botetourt, Rockbridge, City of Covington | 55 min |
| Jun 19, 12:59 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Craig | 61 min |
| Jun 19, 1:29 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles | 46 min |
| Jun 19, 2:01 PM EDT | Special Weather Statement | RNK | Grayson | 44 min |
| Jun 19, 2:04 PM EDT | Special Weather Statement | RNK | Craig | 41 min |
| Jun 19, 2:07 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Martinsville | 53 min |
| Jun 19, 2:18 PM EDT | Special Weather Statement | RNK | Roanoke | 27 min |
| Jun 19, 2:55 PM EDT | Special Weather Statement | RNK | Pittsylvania | 35 min |
| Jun 19, 2:56 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 64 min |
| Jun 19, 3:11 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 64 min |
| Jun 19, 3:14 PM EDT | Special Weather Statement | RNK | Carroll | 31 min |
| Jun 19, 3:19 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania | 56 min |
| Jun 19, 3:25 PM EDT | Special Weather Statement | RNK | Montgomery, Pulaski, City of Radford | 50 min |
| Jun 19, 3:27 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 63 min |
| Jun 19, 3:34 PM EDT | Special Weather Statement | RNK | Wythe | 56 min |
| Jun 19, 3:43 PM EDT | Special Weather Statement | RNK | Halifax | 47 min |
| Jun 19, 3:59 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 61 min |
| Jun 19, 4:05 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 55 min |
| Jun 19, 4:32 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 58 min |
| Jun 19, 4:52 PM EDT | Special Weather Statement | RNK | City of Galax | 53 min |
| Jun 19, 4:55 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 65 min |
| Jun 19, 6:04 PM EDT | Special Weather Statement | RNK | Buckingham | 26 min |
| Jun 19, 6:29 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 61 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.